Thunderstorm Wind, Logan
- When
- August 17, 6:45 AM CST to 6:50 AM CST
- Where
- Logan County, Lincoln
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 40.150, -89.370
A broken tree limb damaged a power line on Adams Street.
Scattered strong to severe thunderstorms developed along a nearly stationary frontal boundary during the morning of August 17th. A few of the cells produced minor wind damage, especially along and east of I-57.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ILX wrote it up.
Scattered strong to severe thunderstorms developed along a nearly stationary frontal boundary during the morning of August 17th. A few of the cells produced minor wind damage, especially along and east of I-57.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Aug 17, 5:05 AM CST, 1 hour 40 minutes earlier.
Area Forecast Discussion National Weather Service Lincoln IL 605 AM CDT Sat Aug 17 2019 .SYNOPSIS... Issued at 305 AM CDT Sat Aug 17 2019 Showers and thunderstorms will impact parts of central Illinois this morning, followed by a partly sunny and dry afternoon. && .SHORT TERM...(Today and tonight) ISSUED AT 305 AM CDT Sat Aug 17 2019 A large cluster of thunderstorms has developed on the nose of a 50kt 850mb jet streak across northern/eastern Kansas into far western Missouri early this morning. These storms will continue to track/spread eastward over the next few hours and will eventually spill into the SW KILX CWA toward dawn. Several models such as the NAM12 and GFS show the convection tracking due eastward across the heart of central Illinois this morning: however, the latest mesoanalysis tells a different story. A pocket of less unstable air exists across northern Missouri into central Illinois while MLCAPEs are maximized further south across southern Missouri into western Kentucky. This suggests the storms may take a more E/SE trajectory closer to the better instability and may remain mostly south of the area. Based on latest radar trends, have introduced likely PoPs across the far southwest around Winchester by 11z/6am...then have confined likely to locations along/south of a Rushville...to Springfield...to Taylorville line as the strongest convection skirts the CWA to the south. Further north, scattered showers/thunder will be possible through the morning. The storm complex will continue E/SE and undergo diurnal weakening, with any lingering precip pushing into Indiana by midday. Once this feature passes, short-wave ridging in its wake will lead to a mostly dry afternoon with high temperatures topping out in the lower to middle 80s. Additional convection will develop along/ahead of an advancing cold front across Iowa toward midnight...with the storms then pushing into the Illinois River Valley toward dawn Sunday. Have included likely PoPs along/northwest of a Rushville to Bloomington line well after midnight accordingly. Further southeast, have kept conditions dry along/south of I-70 through the entire night. .LONG TERM...(Sunday through Friday) ISSUED AT 305 AM CDT Sat Aug 17 2019 Scattered thunderstorms will be ongoing across the western half of the CWA Sunday morning before the activity weakens and shifts further east by midday. Have hit PoPs hardest west of I-57 early in the day, then have gone with just low chance PoPs for the afternoon as the frontal boundary stalls across the area. Cannot rule out widely scattered thunder into Monday/Tuesday as the dissipating boundary remains in the vicinity: however, with upper heights rising think most areas will stay dry. The main story early next week will be the building heat and humidity. High temperatures will climb into the 90s both days, while afternoon heat index values exceed 100 degrees. A Heat Advisory may eventually be required by Tuesday as heat index readings peak at or above 105 degrees. After that, a deep upper low digging into eastern Canada/New England will push a strong cold front through Illinois on Wednesday. As a result, temperatures will drop back into the lower to middle 80s by Thursday and Friday. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 605 AM CDT Sat Aug 17 2019 An area of thunderstorms will impact the terminals this morning. SPI/DEC will see more intense storms with vsby drops to 1-2 SM and gusty winds around 30 kts. Storms are expected to weaken mid to late morning as they shift east. VFR conditions are then expected the remainder of the forecast. Potential for storms to approach from the northwest late tonight, and have VCTS after 09z for PIA. A southwesterly low level jet will produce LLWS after 09z with winds at 2k ft near 40 kt. Surface winds will generally be from the south near/under 10 kt. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...25
Hazardous Weather Outlook National Weather Service Lincoln IL 519 AM CDT Sat Aug 17 2019 ILZ027>031-036>038-040>042-047-048-181030- Cass-Fulton-Knox-Logan-Marshall-Mason-McLean-Menard-Peoria- Schuyler-Stark-Tazewell-Woodford- 519 AM CDT Sat Aug 17 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms are possible this morning. Some of the storms will contain frequent lightning and locally heavy downpours. Severe thunderstorms are possible tonight. Damaging wind gusts are the main threat overnight. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Scattered thunderstorms are possible Sunday through Tuesday. Strong storms are possible on Sunday, with gusty winds and small hail. Hot and humid conditions will set up over the area on Monday and Tuesday, when afternoon heat indices of 100 to 105 degrees are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible tonight. ILZ043>046-049>057-061>063-066>068-071>073-181030- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Lawrence-Macon-Morgan-Moultrie- Piatt-Richland-Sangamon-Scott-Shelby-Vermilion- 519 AM CDT Sat Aug 17 2019 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TODAY AND TONIGHT... Scattered thunderstorms are possible this morning, and again tonight. While widespread severe weather is not expected, some of the storms could be strong, with gusty winds and small hail. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Scattered thunderstorms are possible Sunday through Tuesday. Strong storms are possible on Sunday, with gusty winds and small hail. Hot and humid conditions will set up over the area on Monday and Tuesday, when afternoon heat indices of 100 to 105 degrees are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight.
Special Weather Statement National Weather Service Lincoln IL 711 AM CDT Sat Aug 17 2019 ILZ029-031-036-037-171300- Tazewell-Peoria-Woodford-Fulton- 711 AM CDT Sat Aug 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WOODFORD...EAST CENTRAL FULTON...NORTHERN TAZEWELL AND SOUTHERN PEORIA COUNTIES UNTIL 800 AM CDT... At 711 AM CDT, Doppler radar was tracking a strong thunderstorm over Glasford, or 11 miles west of Pekin, moving east at 40 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Peoria, Pekin, East Peoria, Morton, Washington, Bartonville, Creve Coeur, West Peoria, Metamora, Germantown Hills, Marquette Heights, Bellevue, Hanna City, Glasford, Trivoli, Goodfield, Deer Creek, Peoria Heights, North Pekin and Groveland. This includes the following highways... Interstate 155 between mile markers 28 and 31. Interstate 474 between mile markers 1 and 14. Interstate 74 between mile markers 87 and 111. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4050 8990 4068 8995 4081 8937 4059 8928 TIME...MOT...LOC 1211Z 257DEG 36KT 4061 8983 25
Special Weather Statement National Weather Service Lincoln IL 740 AM CDT Sat Aug 17 2019 ILZ038-042-043-051>053-171330- Logan-Sangamon-Macon-Christian-McLean-De Witt- 740 AM CDT Sat Aug 17 2019 ...SIGNIFICANT WEATHER ADVISORY FOR LOGAN...NORTHERN CHRISTIAN... NORTHEASTERN SANGAMON...DE WITT...SOUTHWESTERN MCLEAN AND MACON COUNTIES UNTIL 830 AM CDT... At 740 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Emden to near Rochester. Movement was southeast at 55 mph. Penny size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Decatur, Lincoln, Clinton, Mount Zion, Rochester, Forsyth, Riverton, Heyworth, Maroa, Atlanta, Mount Pulaski, Williamsville, Harristown, Long Creek, Warrensburg, Blue Mound, Macon, Argenta, Illiopolis and Oreana. This includes the following highways... Interstate 155 between mile markers 0 and 10. Interstate 55 between mile markers 110 and 145. Interstate 72 between mile markers 107 and 149. LAT...LON 4033 8879 3967 8885 3967 8954 4031 8956 TIME...MOT...LOC 1240Z 304DEG 48KT 4029 8949 3970 8949 25
The Lincoln radar (KILX), 3 km away, was scanning. The volume nearest the first event began at 12:47 UTC.
4 thunderstorm wind. Local standard time, as filed.
A broken tree limb damaged a power line on Adams Street.
A large tree was blown over and numerous tree branches were blown down in Neoga.
Numerous large tree branches were blown down.
Broken tree branches took down power lines in numerous locations across Charleston.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2019Every state in 2019This day in weather historyWarnings in Illinois, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853708, 853709, 853710, 853711.